Alert archive / Washington / Gale Warnings in 2016

Gale Warning 42, NWS Seattle, WA

April 29, 2016

NWS Seattle, WA issued this gale warning at Apr 29, 2016, 4:45 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 29, 2016, 4:45 PM PDT (23:45 UTC)
Expired
Apr 29, 2016, 11:00 PM PDT
In force
6 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

467 
WHUS76 KSEW 292345
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
445 PM PDT FRI APR 29 2016

PZZ133-300045-
/O.CAN.KSEW.SC.Y.0099.160430T0300Z-160430T1900Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
445 PM PDT FRI APR 29 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

WINDS 20 KNOTS OR LESS EXPECTED TONIGHT.

$$

PZZ131-132-300745-
/O.UPG.KSEW.SC.Y.0098.000000T0000Z-160430T1200Z/
/O.NEW.KSEW.GL.W.0042.160429T2345Z-160430T0600Z/
/O.EXB.KSEW.SC.Y.0099.160430T0600Z-160430T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
445 PM PDT FRI APR 29 2016

...GALE WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 AM
PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A SMALL CRAFT
ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN
EFFECT FROM 11 PM THIS EVENING TO 5 AM PDT SATURDAY. 

* WINDS...WESTERLY WINDS 25 TO 35 KNOTS EASING TO 15 TO
  25 KNOTS AROUND MIDNIGHT. 

* WAVES/SEAS...WIND WAVES 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-153-156-170-173-176-300745-
/O.EXT.KSEW.SC.Y.0099.000000T0000Z-160501T1200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
445 PM PDT FRI APR 29 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT SUNDAY...

* WIND...NORTHWEST WIND 15 TO 30 KNOTS.

* WAVES/SEAS...WIND WAVES 2 TO 6 FEET. WEST SWELL 6 TO 8 FEET AT
  10 TO 12 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-300745-
/O.EXT.KSEW.SC.Y.0099.000000T0000Z-160430T0900Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
445 PM PDT FRI APR 29 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PDT SATURDAY...

* WIND...WEST WIND 15 TO 25 KNOTS EASING TO 5 TO 15 KNOTS AFTER
  MIDNIGHT. 

* WAVES/SEAS...WIND WAVES 2 TO 4 FEET SUBSIDING. WEST SWELL 7 FEET
  AT 12 SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV
1 follow-up statement
781 
WHUS76 KSEW 300343
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
843 PM PDT FRI APR 29 2016

PZZ131-132-301145-
/O.CON.KSEW.GL.W.0042.000000T0000Z-160430T0600Z/
/O.CON.KSEW.SC.Y.0099.160430T0600Z-160430T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
843 PM PDT FRI APR 29 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY...

* WINDS...WESTERLY WINDS 25 TO 35 KNOTS EASING TO 15 TO 25 KNOTS 
  AROUND MIDNIGHT. 

* WAVES/SEAS...WIND WAVES 3 TO 6 FEET...SUBSIDING TO 2 TO 4 FEET
  AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-153-156-170-173-176-301145-
/O.CON.KSEW.SC.Y.0099.000000T0000Z-160501T1200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
843 PM PDT FRI APR 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY...

* WIND...NORTHWEST WIND 15 TO 30 KNOTS.

* WAVES/SEAS...WIND WAVES 2 TO 6 FEET. WEST SWELL 6 TO 8 FEET AT 
  10 TO 12 SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-300900-
/O.CON.KSEW.SC.Y.0099.000000T0000Z-160430T0900Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
843 PM PDT FRI APR 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT SATURDAY...

* WIND...WEST WIND 15 TO 25 KNOTS EASING TO 5 TO 15 KNOTS AFTER 
  MIDNIGHT. 

* WAVES/SEAS...WIND WAVES 2 TO 4 FEET SUBSIDING. WEST SWELL 7 FEET 
  AT 12 SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Apr 29, 3:48 PM PDT, 57 minutes earlier.

Area forecast discussion, Apr 29, 3:48 PM PDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
348 PM PDT FRI APR 29 2016

.SYNOPSIS...A STRONG UPPER RIDGE WILL BRING DRY WARMER WEATHER
SATURDAY THROUGH MONDAY. A CHANCE OF SHOWERS WILL RETURN TUESDAY
THROUGH THURSDAY OF NEXT WEEK...WITH MOIST SOUTHERLY FLOW ALOFT
AND LOW LEVEL ONSHORE FLOW.

&&

.SHORT TERM...SHOWERS WILL QUICKLY END THIS EVENING AS A WEATHER
SYSTEM DEPARTS. HIGH PRESSURE ALOFT WILL BUILD OVER THE PACIFIC
NORTHWEST SATURDAY WITH NORTHERLY LOW LEVEL FLOW DEVELOPING. SOME
CLOUDS WILL LIKELY LINGER IN THE MORNING...THEN SKIES SHOULD
BECOME MOSTLY SUNNY. HIGHS WILL WARM INTO THE 60S.

THE UPPER RIDGE WILL STRENGTHEN OVER THE AREA ON SUNDAY WITH
INCREASING LOW LEVEL OFFSHORE FLOW. THIS WILL BRING ANOTHER SUNNY
DAY WITH HIGHS WARMING WELL INTO THE 70S OR EVEN LOWER 80S IN THE
USUAL WARMER SPOTS.

MONDAY WILL BE THE WARMEST DAY OF THE WEEK. THE COAST WILL SEE A
LITTLE COOLING AS OFFSHORE FLOW WEAKENS BUT INLAND SHOULD BE A
COUPLE DEGREES WARMER. THE GFS HAS BEEN HINTING AS POSSIBLE
ISOLATED CONVECTION LATE IN THE DAY AS SOUTHERLY FLOW ALOFT
DEVELOPS BUT THE FORECAST IS DRY FOR NOW WHICH IS MORE IN LINE
WITH THE ECMWF. SCHNEIDER

.LONG TERM...AN UPPER TROUGH WILL APPROACH FROM THE WEST ON
TUESDAY WITH INCREASINGLY MOIST SOUTHERLY FLOW ALOFT FOR A CHANCE
OF SHOWERS. INCREASING LOW LEVEL ONSHORE FLOW WILL COOL HIGHS ON
THE ORDER OF 10 DEGREES FROM MONDAY.

THIS GENERAL PATTERN WILL CONTINUE ON WEDNESDAY...MOIST SOUTHERLY
FLOW ALOFT FOR A CHANCE OF SHOWERS. THE UPPER TROUGH OFFSHORE WILL
TURN INTO A CUTOFF UPPER LOW WELL TO THE SOUTH ON THURSDAY AND
FRIDAY. THIS WILL KEEP MOST OF THE SHOWER THREAT TO THE SOUTH BUT
SOME ACTIVITY COULD CERTAINLY SNEAK UP FROM THE SOUTH OR EAST. THE
BEST CHANCES WILL BE OVER THE CASCADES. SCHNEIDER

&&

.AVIATION...UPPER LEVEL TROUGH OVER EASTERN WASHINGTON SLOWLY
MOVING EAST WITH UPPER LEVEL RIDGE BUILDING OFFSHORE. LIGHT FLOW
ALOFT BECOMING NORTHWESTERLY. LOW LEVEL ONSHORE FLOW CONTINUING
INTO SATURDAY.

SCATTERED TO BROKEN LAYER NEAR 3500 FEET WITH ANOTHER SCATTERED TO
BROKEN LAYER NEAR 6000 FEET. WITH LIGHT ONSHORE FLOW CEILINGS
LOWERING TO NEAR 2000 FEET 10Z-18Z SATURDAY. CLOUDS SCATTERING OUT
MIDDAY SATURDAY.

KSEA...CEILINGS AROUND 3000 FEET LIFTING TO 5000-6000 FEET THIS
EVENING. CEILINGS LOWER BACK DOWN TO NEAR 2000 FEET AROUND 12Z
SATURDAY. LIGHT NORTHERLY WINDS BECOMING VARIABLE AFTER 06Z.
FELTON

&&

.MARINE...LOW LEVEL ONSHORE FLOW PATTERN CONTINUING INTO SATURDAY
WITH SMALL CRAFT ADVISORIES OVER THE COASTAL WATERS AND IN THE
STRAIT OF JUAN DE FUCA. ONSHORE FLOW TURNS NORTHWESTERLY ON
SATURDAY WITH HIGH PRESSURE BUILDING INTO SOUTHERN BRITISH
COLUMBIA. LOW LEVEL FLOW TURNING OFFSHORE ON SUNDAY WITH THERMALLY
INDUCED TROUGH ALONG THE COAST. A RETURN TO LOW LEVEL ONSHORE FLOW
WILL OCCUR LATER MONDAY INTO TUESDAY. FELTON

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY UNTIL 5 PM PDT SATURDAY FOR COASTAL WATERS
     FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-COASTAL
     WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
     COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10
     TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 5 AM PDT SATURDAY FOR CENTRAL U.S.
     WATERS STRAIT OF JUAN DE FUCA-COASTAL WATERS FROM CAPE
     FLATTERY TO JAMES ISLAND OUT 10 NM-COASTAL WATERS FROM
     JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-COASTAL WATERS
     FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-EAST
     ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-WEST ENTRANCE
     U.S. WATERS STRAIT OF JUAN DE FUCA.

     SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO NOON PDT SATURDAY
     FOR NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS.

&&

WWW.WEATHER.GOV/SEATTLE

YOU CAN SEE AN ILLUSTRATED VERSION OF THIS DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 3:00 AM PDTSmall Craft AdvisorySEW47 hr

Nearby

Gale Warnings in Washington, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.